Alert archive / Kentucky / Tornado Warnings in 2024

Tornado Warning 45, NWS Louisville, KY

September 24, 2024Clark County, Indiana; Henry County, Oldham County, Trimble County, Kentucky

NWS Louisville, KY issued this tornado warning at Sep 24, 2024, 2:07 PM EDT for Clark County, Indiana; Henry County, Oldham County, Trimble County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2024, 2:07 PM EDT (18:07 UTC)
Expired
Sep 24, 2024, 2:30 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Clark County, IN, Henry County, KY, Oldham County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 2:20 PM EDTTSTM WND DMG1 Ne La Grange, KYLarge tree limbs and a tree down near Maple Avenue.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 1:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

533 
WFUS53 KLMK 241807
TORLMK
INC019-KYC103-185-223-241830-
/O.NEW.KLMK.TO.W.0045.240924T1807Z-240924T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
207 PM EDT Tue Sep 24 2024

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  East central Clark County in south central Indiana...
  Central Oldham County in central Kentucky...
  Southern Trimble County in central Kentucky...
  Western Henry County in central Kentucky...

* Until 230 PM EDT.

* At 206 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near La Grange, moving east at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  La Grange around 210 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Westport, Oldham, Pendleton, Campbellsburg, Greenhaven, Demplytown,
Buckner, Russell Corner, Skylight, and Sulphur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3858 8521 3857 8521 3841 8510 3835 8552
      3847 8557 3862 8523
TIME...MOT...LOC 1806Z 249DEG 31KT 3844 8544 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CSG
2 follow-up statements
300 
WWUS53 KLMK 241819
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
219 PM EDT Tue Sep 24 2024

INC019-241828-
/O.CAN.KLMK.TO.W.0045.000000T0000Z-240924T1830Z/
Clark IN-
219 PM EDT Tue Sep 24 2024

...THE TORNADO WARNING FOR EAST CENTRAL CLARK COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Kentucky.

&&

LAT...LON 3858 8521 3857 8521 3841 8510 3842 8532
      3851 8538 3862 8523
TIME...MOT...LOC 1818Z 249DEG 31KT 3847 8533 

$$

KYC103-185-223-241830-
/O.CON.KLMK.TO.W.0045.000000T0000Z-240924T1830Z/
Oldham KY-Trimble KY-Henry KY-
219 PM EDT Tue Sep 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
NORTHEASTERN OLDHAM...SOUTHEASTERN TRIMBLE AND NORTHWESTERN HENRY
COUNTIES...

At 218 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Sligo, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Oldham, southeastern Trimble and northwestern Henry
Counties, including the following locations... Pendleton,
Campbellsburg, Sligo, and Sulphur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3858 8521 3857 8521 3841 8510 3842 8532
      3851 8538 3862 8523
TIME...MOT...LOC 1818Z 249DEG 31KT 3847 8533 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CSG
136 
WWUS53 KLMK 241829
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
229 PM EDT Tue Sep 24 2024

KYC103-185-223-241838-
/O.EXP.KLMK.TO.W.0045.000000T0000Z-240924T1830Z/
Oldham KY-Trimble KY-Henry KY-
229 PM EDT Tue Sep 24 2024

...THE TORNADO WARNING FOR NORTHEASTERN OLDHAM...SOUTHEASTERN TRIMBLE
AND NORTHWESTERN HENRY COUNTIES WILL EXPIRE AT 230 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Kentucky.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Oldham, Henry, and Trimble County until 245 PM EDT.

&&

LAT...LON 3858 8521 3857 8521 3841 8510 3842 8532
      3851 8538 3862 8523
TIME...MOT...LOC 1828Z 249DEG 31KT 3850 8523 

$$

CSG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Sep 24, 1:27 PM EDT, 40 minutes earlier. Its key messages:

  • * Strong to severe storms possible today, especially in the afternoon and early evening. Gusty winds will be the main severe threat, with hail a secondary threat. A brief tornado is also a non-zero threat. * Drought-easing rainfall in the forecast as the remnants of a tropical system move into the region Friday. Stay tuned to latest updates from NHC on the forecast path/strength of this system.
Area forecast discussion, Sep 24, 1:27 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
127 PM EDT Tue Sep 24 2024

...Updated Aviation Discussion...

.KEY MESSAGES...

*  Strong to severe storms possible today, especially in the
   afternoon and early evening. Gusty winds will be the main severe
   threat, with hail a secondary threat. A brief tornado is also a
   non-zero threat.

*  Drought-easing rainfall in the forecast as the remnants of a
   tropical system move into the region Friday. Stay tuned to latest
   updates from NHC on the forecast path/strength of this system.

&&

.UPDATE...
Issued at 1016 AM EDT Tue Sep 24 2024

The morning round of showers and storms continues to weaken and push
in to eastern Kentucky. Breaks in the overcast are still prevalent
over the western half of Kentucky, and will allow for some
destabilization to occur. Redevelopment of scattered showers and
storms will take place this afternoon in a corridor of 1.50-1.75"
precipitable waters and enough bulk shear for storm organization
ahead of an approaching surface cold front and 5H shortwave trough.
Some widely scattered redevelopment has already begun to take place
over southern Illinois, western Kentucky, and southwest Indiana.
Coverage will increase as we go into the afternoon hours. CAPE on
sounding progs is narrow and mid level lapse rates will remain weak,
but there's enough moisture, shear, and destabilization expected to
support strong to severe storms this afternoon into early this
evening. The best timing for the peak of the event appears to be
roughly from 2pm to 5pm EDT.

Locally gusty winds remain the greatest threat with the stronger
storms, with straight hodo traces and a slight uptick in DCAPE
expected. Freezing levels are high and the column is moist
(especially in mid and lower levels), but some marginally severe
hail could still be produced by the strongest updrafts, especially
in any lone cells that don't have much competition from neighbors.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 258 AM EDT Tue Sep 24 2024

Rounds of showers and thunderstorms expected today as a shortwave
trough digs into the area, and a surface low gradually deepens
across Indiana and the lower Great Lakes. There is a lead shortwave
embedded within this larger trough that is currently responsible for
driving a convective cluster mainly across southern IN at this hour.
The overall environment that these storms are currently in isn't
that bad given 40 knots of deep layer shear, and around 1000 J/KG of
MUCAPE. So, do expect these storms to maintain through the morning
hours, and wouldn't be surprised to see a few stronger radar
signatures. Biggest limiting factor to anything severe is the
notable near-surface inversion around 925 mb. This inversion is
evident on forecast soundings, and observed AMDAR soundings early
this morning. As a result, think this stable layer will mostly limit
any stronger gusts from getting all the way down to the surface.
Nevertheless will continue to monitor through the morning hours.

Once this lead shortwave passes, do expect a short lull in activity
as we remain in the subsident wake, and we haven't had a chance to
destabilize yet. As a result, looking for a fairly quiet window from
around sunrise through mid to late morning. By midday into the
afternoon, the main shortwave trough axis approaches with the
surface low down around 1006-1007 mb over northern Indiana. The cold
front trailing from this surface low will be poised to push through
our area fairly quickly this afternoon into evening with scattered
storms firing ahead of the front thanks to modest instability (1000-
1750 J/KG of MLCAPE), increasing forcing beneath the exit region of
an intensifying upper jet, and moisture transport on a subtle low
level jet. Overall, this setup could favor a few supercell
structures given the exit region of the upper jet, and a fairly
strong speed shear profile. The overall hodograph features mostly
unidirectional shear, so the main threat should be damaging wind.
That being said, can't rule out a low end tornado threat should any
localized surface winds become a bit more backed, and the low level
hodograph becomes more looped. Like the addition of the 2% Tornado
probs with this Day 1 Outlook. Did want to point out that although
overall instability is fairly weak, and it may be somewhat hard to
destabilize given cloud cover today, there is a good amount of
forcing that could offset the weaker overall instability. As a
result, do think we'll get some strong updrafts. The Slight Risk
looks good and happy with the expansion of it as well. Not much
changes to the expected timing of the severe threat. 1 PM to around
7 or 8 PM looks reasonable at this time.

The cold front only looks to make to around the I-75 corridor by
tonight, and then will likely stall. This should shut most of our
precipitation off from W to E as it does so, however will likely
have to keep some lingering shower and storm chances across our east
into the overnight.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 258 AM EDT Tue Sep 24 2024

Wednesday...

The weather continues to look fairly active in terms of
precipitation chances from midweek into the weekend. Wednesday is
shaping up to be one of the quieter days, though still not rain-
free. A closed upper low is forecast to spin southeast over SE
Missouri on Wednesday, with a strengthening southerly ULJ over the
TN Valley. A sfc cold front will begin the day draped roughly from
Middle TN through east-central KY, with a plume of deep moisture (PW
values > 1.6 inches) now east of the forecast area. The weak
boundary will make slow progress through eastern portions of KY/TN.
The increasing southerly winds aloft do draw slightly higher
moisture content northward into the region with PW values near 1.4
inches along the I-75 corridor. PW values taper off to 1.2-1.3
inches further north and west.

Skies look to remain mostly cloudy, with the exception of brief,
partial clearing west of I-65. The cloud cover will limit surface
heating, with afternoon highs only in the mid/upper 70s. Scattered
shower activity looks possible, especially across the Bluegrass and
Lake Cumberland regions. A few storms will also be possible near I-
75, but fairly weak in nature. QPF for the daytime period is light,
only around a tenth of an inch or less on average. And the western
half of the forecast area is likely to stay dry. Meanwhile, PTC Nine
(currently named) is forecast to move north into the southeastern
Gulf of Mexico by evening while strengthening to hurricane strength.

Wednesday night - Thursday night...

An upper level ridge of high pressure will drift slightly further
east off the Southeastern US coast Wed into Wed night. The closed
upper low just to our west is forecast to wobble westward over the
Ozarks heading into Thu. All of the above allows PTC Nine to
accelerate NNE over the eastern Gulf as a hurricane Wed night into
Thursday. Locally, we will see increasing diffluence aloft and
strengthening southerly to southeasterly winds through a deep layer.
The strengthening southeasterly flow will provide increased forcing
for ascent and moisture transport into the region. With even the
potential for a lingering stalled boundary/inverted sfc trough
draped somewhere through KY/TN, the synoptic setup suggests a
predecessor rainfall event (PRE) is likely extending poleward from
the tropical system. This would enhance rainfall totals through the
Southeast and potentially into portions of eastern and central KY.
Areas further south, such as GA and eastern TN, are likely to see
higher rainfall amounts. However, we'll need to retain elevated PoPs
in the forecast well ahead of the arrival of the tropical system.
Periods of scattered to numerous showers, moderate to heavy at
times, will be possible during this time frame.

Friday through the Weekend...

The weakening tropical storm is forecast by NHC to arrive in KY as a
tropical depression Friday evening. The system will then continue to
weaken over the weekend, while possibly pinwheeling to the northwest
around the remnant upper low and making the extratropical
transition. Expect likely rain showers on Friday along with windy
conditions. Cannot rule out at least a low-end severe threat given
the wind fields surrounding the tropical depression, but this will
largely depend on the east-west placement of the low when it
traverses the Lower Ohio Valley. There is still some meaningful
spread in the low track at this time range. Scattered showers will
remain possible over the weekend, with details dependent on the
evolution of the closed low pressure system.

Total QPF (including rain in the Short Term) of 2-4+ inches is
expected through the weekend. Some locally enhanced totals will be
possible given the convective/tropical nature of the rain at times.
Overall, this rain will be hugely beneficial given the ongoing
drought. However, locally enhanced training would boost a short-
fused flash flood threat. The risk for widespread, long-fused
flooding is low. But given the unsettled pattern in place, instances
of minor/nuisance flooding may become more common by the end of the
week with tropical remnants moving through.

&&

.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 126 PM EDT Tue Sep 24 2024

Scattered showers and storms have begun to develop and will continue
through the remainder of the afternoon ahead of an approaching
cold front. Strength and coverage of storms will gradually decrease
this evening. However, the cold front will move slowly, and will
hang around long enough to continue shower chances overnight and
into tomorrow morning, especially at LEX/RGA.

Low level moisture and light winds tonight will lead to the
development of low stratus, which will last into the morning hours.
Though fog will be limited by these low ceilings, some reduction in
visibility will be possible in the humid, stagnant near-surface air.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE...13
SHORT TERM...BJS
LONG TERM...EBW
AVIATION...13
Hazardous weather outlook, Sep 24, 11:00 AM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1100 AM EDT Tue Sep 24 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-251500-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
1100 AM EDT Tue Sep 24 2024 /1000 AM CDT Tue Sep 24 2024/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected this afternoon into early
evening as a cold front approaches the region. Gusty, potentially
damaging winds are the primary severe threat, with marginally severe
hail (around an inch in diameter) being a secondary threat. A brief
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Monitor the latest forecasts as the remnants of a tropical system
could impact our area by late week into the weekend. Heavy rains and
gusty winds will be the main impacts Friday, with localized flooding
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

GENERAL STORM MOTION OF THE DAY:

Storms will generally move towards the northeast around 30 to 40 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Local storm report, Sep 24, 1:35 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
135 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     Tstm Wnd Dmg     2 S Hodgenville         37.54N 85.73W
09/24/2024                   Larue              KY   911 Call Center

            2 trees down on Greensburg road.

&&

MK/SMR
Local storm report, Sep 24, 1:38 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
138 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     Tstm Wnd Dmg     1 E Hodgenville         37.56N 85.72W
09/24/2024                   Larue              KY   911 Call Center

            Power pole wires damaged.

&&

MK/SMR
Local storm report, Sep 24, 1:57 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
157 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     Tstm Wnd Dmg     2 NW Floyds Knobs       38.34N 85.90W
09/24/2024                   Floyd              IN   911 Call Center

            Power outage with traffic lights out at the
            intersection of US150 and Paoli Pike.

&&

MK/SMR
Special weather statement, Sep 24, 1:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
159 PM EDT Tue Sep 24 2024

KYZ040-041-047-048-056-241830-
Mercer KY-Woodford KY-Fayette KY-Jessamine KY-Garrard KY-
159 PM EDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MERCER...SOUTHERN
WOODFORD...NORTHWESTERN GARRARD...JESSAMINE AND SOUTHERN FAYETTE
COUNTIES THROUGH 230 PM EDT...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harrodsburg, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lexington, Nicholasville, Harrodsburg, Dunbar High School, Veterans
Park, Cardinal Hill, Cadentown, Northland, U K Arboretum, and Chevy
Chase.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Kentucky.

&&

LAT...LON 3790 8437 3790 8438 3789 8440 3776 8485
      3788 8490 3809 8447 3792 8434 3791 8434
TIME...MOT...LOC 1759Z 237DEG 43KT 3784 8484

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RJS
Special weather statement, Sep 24, 2:03 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
103 PM CDT Tue Sep 24 2024

KYZ071>073-241845-
Warren KY-Simpson KY-Allen KY-
103 PM CDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SIMPSON...WESTERN ALLEN AND
SOUTHERN WARREN COUNTIES THROUGH 145 PM CDT...

At 103 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Memphis Junction, moving northeast at 25 mph.

HAZARD...Wind gusts of 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bowling Green, Scottsville, Mount Victor, Franklin, Woodburn,
Oakland, Three Forks, Hardcastle, Black Jack, and Rich Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Kentucky.

&&

LAT...LON 3665 8659 3665 8661 3681 8666 3708 8628
      3708 8626 3692 8616 3691 8618 3691 8615
      3679 8607 3665 8642 3665 8651 3663 8656
TIME...MOT...LOC 1803Z 233DEG 23KT 3678 8649

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RJS
Local storm report, Sep 24, 2:07 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
207 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     Tstm Wnd Dmg     Cementville             38.35N 85.75W
09/24/2024                   Clark              IN   Emergency Mngr

            Tree on a house and power lines down at this
            location.

&&

MK/SMR

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 12:54 PM EDTSpecial Weather StatementLMKHarrison36 min
Sep 24, 1:08 PM EDTSevere Thunderstorm WarningLMKFloyd, Harrison37 min
Sep 24, 1:26 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison34 min
Sep 24, 1:40 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison35 min
Sep 24, 1:52 PM EDTTornado WarningLMKClark23 min
Sep 24, 1:53 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson37 min
Sep 23, 8:01 PM EDTSpecial Weather StatementLMKMonroe29 min
Sep 24, 5:44 AM EDTSpecial Weather StatementLMKHarrison31 min
Sep 24, 6:01 AM EDTSpecial Weather StatementLMKEdmonson, Hart29 min
Sep 24, 6:30 AM EDTSpecial Weather StatementLMKHart30 min
Sep 24, 6:56 AM EDTSpecial Weather StatementLMKTaylor34 min
Sep 24, 7:36 AM EDTSpecial Weather StatementLMKMarion24 min
Sep 24, 11:05 AM EDTSpecial Weather StatementLMKButler25 min
Sep 24, 11:29 AM EDTSpecial Weather StatementLMKButler31 min
Sep 24, 11:57 AM EDTSpecial Weather StatementLMKGrayson18 min
Sep 24, 12:13 PM EDTSpecial Weather StatementLMKLarue32 min
Sep 24, 12:37 PM EDTSpecial Weather StatementLMKLarue38 min
Sep 24, 12:52 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson, Washington38 min
Sep 24, 1:25 PM EDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington35 min
Sep 24, 1:59 PM EDTSpecial Weather StatementLMKFayette, Jessamine31 min
Sep 24, 2:03 PM EDTSpecial Weather StatementLMKAllen, Simpson42 min
Sep 24, 2:11 PM EDTSpecial Weather StatementLMKJefferson34 min
Sep 24, 2:19 PM EDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor26 min
Sep 24, 2:21 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble24 min
Sep 24, 2:26 PM EDTSpecial Weather StatementLMKFayette34 min
Sep 24, 2:37 PM EDTSpecial Weather StatementLMKAllen, Barren38 min
Sep 24, 2:47 PM EDTSpecial Weather StatementLMKTaylor28 min
Sep 24, 2:54 PM EDTSevere Thunderstorm WarningLMKAllen, Barren36 min
Sep 24, 2:55 PM EDTSpecial Weather StatementLMKJefferson35 min
Sep 24, 3:04 PM EDTSevere Thunderstorm WarningLMKHardin, Hart, Larue26 min
Sep 24, 3:07 PM EDTSpecial Weather StatementLMKCasey23 min
Sep 24, 3:27 PM EDTSevere Thunderstorm WarningLMKAdair, Metcalfe33 min
Sep 24, 3:28 PM EDTSpecial Weather StatementLMKCasey32 min
Sep 24, 3:29 PM EDTSevere Thunderstorm WarningLMKLarue, Nelson17 min
Sep 24, 3:50 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln25 min
Sep 24, 3:54 PM EDTSpecial Weather StatementLMKSpencer36 min
Sep 24, 3:56 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Russell34 min
Sep 24, 4:00 PM EDTSpecial Weather StatementLMKFranklin30 min
Sep 24, 4:08 PM EDTSevere Thunderstorm WarningLMKMonroe37 min
Sep 24, 4:11 PM EDTSpecial Weather StatementLMKFranklin34 min
Sep 24, 4:13 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison32 min
Sep 24, 4:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Shelby, Spencer31 min
Sep 24, 4:16 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry16 min
Sep 24, 4:27 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln, Russell33 min
Sep 24, 4:30 PM EDTSpecial Weather StatementLMKRussell30 min
Sep 24, 4:32 PM EDTSpecial Weather StatementLMKNelson28 min
Sep 24, 4:39 PM EDTSpecial Weather StatementLMKMadison36 min
Sep 24, 4:40 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe35 min
Sep 24, 4:42 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott33 min
Sep 24, 4:43 PM EDTSpecial Weather StatementLMKShelby32 min
Sep 24, 4:47 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln28 min
Sep 24, 5:03 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott27 min
Sep 24, 5:04 PM EDTSpecial Weather StatementLMKFranklin26 min
Sep 24, 5:09 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell19 min
Sep 24, 5:14 PM EDTTornado WarningLMKClinton, Russell13 min
Sep 24, 5:34 PM EDTSpecial Weather StatementLMKJefferson26 min
Sep 24, 5:37 PM EDTSpecial Weather StatementLMKScott23 min
Sep 24, 6:06 PM EDTSpecial Weather StatementLMKNicholas24 min
Sep 24, 6:27 PM EDTSpecial Weather StatementLMKTrimble18 min

Nearby

Tornado Warnings in Kentucky, 2024Tornado Warnings in Indiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.